Spotting and discharge, caused by pill?


Q: I'm having irregular spotting and discharge, what could be causing this? I need to know more about how sexual intimacy can affect the female body hormonally.

I've recently begun a monogamous sexual relationship and am having regular sexual intimacy so I've started taking birth control. I took 2 pills earlier this month and then on the third day I forgot it and started my period that night. I stopped taking the pills and let the period run its course (the usual 4-7 days) before I would attempt to get back onto a birth control schedule. My partner and I engaged in protected sex while I was on my period and also after it had stopped. It has been about two weeks and I haven't started my new pill pack yet...yesterday I noticed heavy clear discharge (watery texture, high volume) followed by some spotting and it has mostly disappated but continues lightly now and then into today.

Does this sound like a sign of pregnancy? Are there other possible causes I should consider?


A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon